Florida, 2013Damaging Wind in Florida, September 11, 2013
September 11, 2013 · NWS MLB · 1 event in 1 county or zone
An isolated heavy shower moved onshore from the Atlantic late at night and produced wind damage to the upper story of an apartment complex.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated heavy shower moved onshore from the Atlantic late at night and produced wind damage to the upper story of an apartment complex.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 11, 7:00 PM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Sep 11, 7:00 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
800 PM EDT WED SEP 11 2013
.DISCUSSION...UPPER LEVEL LOW CONTINUES SPIN JUST OFFSHORE NE
FLORIDA THIS EVENING...SLOWLY LIFTING NORTHWARDS ALONG THE COAST. IT
WILL BE ABSORBED INTO THE LARGER TROUGH MOVING THROUGH THE EASTERN
US LATER THIS WEEK.
THE DRY AIRMASS THAT REMAINS PRESENT OVER THE REGION HAS WON OUT
OVER THE INSTABILITY FROM THE UPPER LEVEL LOW...AND COVERAGE HAS
BEEN MINIMAL THIS AFTERNOON. RADAR AND SATELLITE SHOW SEVERAL
OUTFLOW BOUNDARIES AND CLOUD LINES FROM EARLIER CONVECTION
OFFSHORE...AND THESE WILL BE THE STARTING POINTS FOR CONVECTION THIS
EVENING AND OVERNIGHT. ANOTHER ROUND OF SCATTERED ATLANTIC SHOWERS
WITH ISOLATED THUNDERSTORMS IS EXPECTED. MUCH WEAKER STEERING FLOW
WILL BRING FEWER OF THESE TO THE COAST OVERNIGHT...ALONG WITH LESS
INLAND PENETRATION. OVERNIGHT LOWS IN THE MID-UPPER 70S ALONG THE
COAST...AND LOW-MID 70S INLAND.
&&
.AVIATION...SCT ATLC SHRA/ISOLD TSRA OVERNIGHT...THOUGH WEAKER
STEERING FLOW WILL BRING FEWER INTO THE COAST. MAINLY VCSH FOR
COASTAL TAF SITES...BUT TEMPO MVFR CONDITIONS POSSIBLE WITH ANY
ACTIVITY THAT REACHES THE COAST. RAIN CHANCES SLIGHTLY HIGHER INTO
THURSDAY AFTERNOON...WITH BEST CHANCES LATE IN THE DAY OVER THE
INTERIOR.
&&
.MARINE...ONSHORE FLOW WILL CONTINUE TO DECREASE AS GRADIENT RELAXES
OVERNIGHT. EAST-NORTHEAST FLOW AROUND 10KTS THIS EVENING WILL
DECREASE TO AROUND 5KTS BY DAYBREAK THURSDAY. EAST COAST SEA BREEZE
DEVELOPMENT WILL LEAD BRING WINDS BACK UP TO AROUND 10KTS NEAR THE
SHORE IN THE AFTERNOON. SEAS 2-3 FT...WITH UP TO 4 FT WELL OFFSHORE
OVERNIGHT.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
MOSES/BOWEN
Hazardous weather outlook, Sep 11, 3:45 AM EST, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
445 AM EDT WED SEP 11 2013
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-112000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
445 AM EDT WED SEP 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
A MOISTENING ONSHORE WIND FLOW COMBINED WITH COOLER AND DRIER AIR
ALOFT FROM A MID TO UPPER LEVEL LOW...WILL BRING A SMALL CHANCE
FOR STRONG STORMS TO THE AREA TODAY. THE GREATEST CHANCE SHOULD BE
ACROSS AREAS SOUTH OF ORLANDO AND CAPE CANAVERAL DURING THE
AFTERNOON WHERE THE MOISTURE WILL BE HIGHEST AND BOUNDARY COLLISIONS
MOST NUMEROUS. THE MAIN HAZARD WILL BE FROM LIGHTNING STRIKES...BUT
GUSTY WINDS OF AT LEAST 40 TO 45 MPH MAY OCCUR IN A FEW STRONG
STORMS ALONG WITH BRIEF TORRENTIAL DOWNPOURS.
.FLOOD IMPACT...
WITH THE PERSISTENT ONSHORE FLOW CONTINUING INTO TONIGHT...SCATTERED
BANDS OF SHOWERS ALONG THE TREASURE COAST MAY PRODUCE LOCAL
PONDING WATER PROBLEMS.
.RIP CURRENT IMPACT...
THE SURF ZONE WILL BE MODERATELY DANGEROUS TODAY DUE TO HEAVY
BREAKING WAVES AND RIP CURRENTS. CHECK WITH OCEAN RESCUE PERSONNEL
ABOUT SURF DANGERS AND SWIM WITHIN SIGHT OF A LIFEGUARD.
.MARINE THUNDERSTORM GUST IMPACT...
WESTWARD MOVING SCATTERED SHOWERS AND ISOLATED STORMS WILL
PRODUCE GUSTY WINDS. THE STRONGEST CELLS WILL BE CAPABLE OF GUSTS
TO AROUND 40 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A WEAK LOW LEVEL TROUGH IS EXPECTED TO INCREASE THE COVERAGE OF
SHOWERS AND STORMS ON THURSDAY. A HIGH PRESSURE RIDGE BUILDING
ACROSS CENTRAL FLORIDA LATE IN THE WEEK SHOULD DECREASE COVERAGE
AGAIN. FRESHENING ONSHORE FLOW BY LATE IN THE WEEKEND SHOULD START
TO MOISTEN THINGS BACK UP...AND ALSO RETURN A MODERATE SURF ZONE
RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
LASCODY
In the hours before
Local storm report, Sep 11, 5:26 PM EST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
626 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM WATER SPOUT 1 E PATRICK AIR FORCE B 28.24N 80.59W
09/11/2013 AMZ552 FL OTHER FEDERAL
AN OFF-DUTY AIR FORCE WEATHER OBSERVER REPORTED A
WATERSPOUT APPROXIMATELY 1/2 MILE OFFSHORE PATRICK AIR
FORCE BASE AT 515PM LOCAL. DURATION WAS LESS THAN 3
MINUTES.
&&
ULRICHThunderstorm Wind, Volusia
- When
- September 11, 11:15 PM EST
- Where
- Volusia County, 0.85 mi SW of Daytona Beach Shrs
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 29.190, -81.009
An isolated heavy shower moved onshore from the Atlantic and produced very localized wind damage to an apartment complex. The strong winds ripped down a large section of siding from the second story of an apartment. No other damage was confirmed in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Colorado, September 11 to 20, 20136 deaths · 5 injured · $654 million · 73 events
- Flash Flooding and Flood in Colorado, September 11 to 12, 20131 death · 5 events
- Heat in Illinois, September 11, 20131 death · 1 event
- Hail and Damaging Winds in Vermont, September 11 to 12, 2013$360,000 · 1.75 in hail · 31 events
- Hail and Damaging Winds in Michigan, September 11, 2013$525,000 · 1 in hail · 4 events
- Hail and Damaging Winds in New York, September 11, 2013$105,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Arkansas, September 11 to 12, 2013$114,000 · 1 in hail · 9 events
- Flash Flooding and Flooding in Pennsylvania, September 11, 2013$105,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in Kentucky, September 11, 20135 injured · $18,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in New York, September 11, 2013$86,000 · 50 kt wind · 8 events
- Damaging Winds in West Virginia, September 11, 2013$50,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Pennsylvania, September 11, 2013$24,000 · 1 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468948.